Alert archive / Arizona / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 23, 2020, 3:00 PM MST for Mohave County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2020, 3:00 PM MST (22:00 UTC)
- Expired
- Aug 23, 2020, 3:45 PM MST
- In force
- 45 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 130 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 2328 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298 WUUS55 KVEF 232200 SVRVEF AZC015-232245- /O.NEW.KVEF.SV.W.0014.200823T2200Z-200823T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Las Vegas NV 300 PM MST Sun Aug 23 2020 The National Weather Service in Las Vegas has issued a * Severe Thunderstorm Warning for... Southeastern Mohave County in northwestern Arizona... * Until 345 PM MST. * At 259 PM MST, a severe thunderstorm was located over Diamond M Ranch, or 38 miles east of Kingman, moving west at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. * Locations impacted include... Diamond M Ranch. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3527 11369 3552 11358 3540 11333 3521 11333 TIME...MOT...LOC 2159Z 110DEG 11KT 3532 11337 HAIL...<.75IN WIND...60MPH $$ Morgan
2 follow-up statements
753 WWUS55 KVEF 232233 SVSVEF Severe Weather Statement National Weather Service Las Vegas NV 333 PM MST Sun Aug 23 2020 AZC015-232245- /O.CON.KVEF.SV.W.0014.000000T0000Z-200823T2245Z/ Mohave AZ- 333 PM MST Sun Aug 23 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MST FOR SOUTHEASTERN MOHAVE COUNTY... At 331 PM MST, a severe thunderstorm was located 10 miles south Peach Springs moving west to northwest at 15 mph. Doppler radar indicated it was weakening. However, gusts near the storms may still reach 60 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs and trees. Locations impacted include... Diamond M Ranch PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3527 11369 3552 11358 3540 11333 3521 11333 TIME...MOT...LOC 2231Z 110DEG 11KT 3535 11348 HAIL...<.75IN WIND...60MPH $$ JA
667
WWUS55 KVEF 232241
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
341 PM MST Sun Aug 23 2020
AZC015-232250-
/O.EXP.KVEF.SV.W.0014.000000T0000Z-200823T2245Z/
Mohave AZ-
341 PM MST Sun Aug 23 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOHAVE COUNTY
WILL EXPIRE AT 345 PM MST...
The storm between Peach Springs and Diamond M Ranch which prompted
the warning has weakened below severe limits, and no longer poses an
immediate threat to life or property. Therefore, the warning will be
allowed to expire.
LAT...LON 3527 11369 3552 11358 3540 11333 3521 11333
TIME...MOT...LOC 2240Z 110DEG 11KT 3536 11350
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 1:25 PM MST, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 23, 1:25 PM MST, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 125 PM PDT Sun Aug 23 2020 .SYNOPSIS...Most thunderstorms will dissipate around sunset this evening. Drier air will push in from the southwest late Monday into Tuesday, with thunderstorm chances diminishing. Sunny and hot weather can be expected for most of the region through the upcoming week. && .DISCUSSION...As forecast by previous shift, thunderstorms have fired off earlier today, so will have to be brief here. Northeast half or so of our CWA will be favored for storm development the rest of the afternoon. Drier and more stable air starts to move in tomorrow, resulting in fewer storms. A sizable majority of the region will see dry, sunny, and hot weather for much of the upcoming week. Excessive Heat Warning looks good and will let it ride. Don't want to get hopes up too high, but there are some hints that the heat wave may break in about seven days. Not expecting fall like temperatures, but highs around 100 with low dewpoints would bring some degree of relief from the recent conditions. && .AVIATION...For McCarran...Another round of storms this afternoon could bring TSRA impacts to the airfield. A tempo group was added to the 18z TAF based on multiple model sources showing strong winds moving across the airfield from various directions through 01z. There remains some potential for gusty southeast winds after 01z before becoming light and variable by midnight. Lower storm chances on Monday with a slight chance of t-storms primarily tied to the mountains. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated to scattered TSRA across the region this afternoon with possible outflow wind impacts at KVGT/KHND/KBIH. Elsewhere at KDAG/KIGM/KEED, no impacts are forecast for today but can't completely rule out outflow eventually making it to these sites later today. Less storm coverage on Monday but there remains some potential for gusty outflow winds. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Discussion...Morgan Aviation...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 5:55 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 23, 2:42 AM MST | Excessive Heat Warning | VEF | Mohave | 5 days |
| Aug 23, 4:26 PM MST | Areal Flood Advisory | VEF | Mohave | 88 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.